Adrenal Insufficiency Community
adrenal crisis from prednisone withdrawal?
About This Community:

This patient support community is for discussions relating to Adrenal Insufficiency.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

adrenal crisis from prednisone withdrawal?

Hi, my girlfriend was on prednisone for 10 days for an ear infection (which was causing extreme vertigo). She abruptly stopped taking it because of the side effects. Now, three days, later she has many of the symptoms listed for acute adrenal crisis (extreme nausea: vomited 10 times today, dizzy, headache, very weak, temors, chills, no energy, feels strange, etc). However, her doctor (an ENT) told her simply to drink plenty of fluids. Should she seek alternate treatment? Could this be serious?  Thanks,
Related Discussions
5 Comments Post a Comment
Blank
393685_tn?1325870933
Dropping predisone abruptly is not recommended - Did she tell her doctor she did that?

A crises with the adrenals occurs slowly - I don't believe this situation would put her in crises. She could however - had weak adrenals prior and the shock of stopping the med could be upsetting.

It may not hurt to get testing since predisone can feed the adrenals.
Blank
657231_tn?1390151580
Steroids need to be tapered. Depending on the dose, she could have an adrenal crisis. I go into them very fast and have almost died within a few hours.
She should go seek help since she has vomited so much. Tell them about the steroids. She needs fluids. She may not be able to drink fluids since she is vomiting so much.
Blank
Avatar_n_tn
I recently was given a methylprednisolone pack for an allergic reaction to something we haven't identified yet.  First, I had an iv of steroids and then I took the taper dose of prednisolone.  I took 3 days worth and had to quit because it made my anxiety horrible.  Now I have tingling in my head all the time and am going to the bathroom alot.  I am drinking plenty of liquids because now I have a bladder infection.  What are the symptoms of adrenal crisis?
Blank
657231_tn?1390151580
The anxiety is a side effect.
Adrenal crisis is pretty much what gauss described - nausea, vomiting, dizzy, headache, chills, feeling weak, etc.  I would add being confused in my case.

I am not sure about the tingling and the bladder infection. Sometimes you may have had your immune system suppressed but that depends on how much you took (after all, they are immunosuppressants).
Blank
Avatar_f_tn
I was WRONGLY stopped abruptly from my daily dosage of 20/mg pred. daily by a doctor and went into crisis - could barely catch my breath for two days and was hospitalized.  I don't know where that doctor's head was at!  Always taper from prednisone and do so only under a responsible doctor's supervision.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_m_tn
Blank
deddleman is ... Comment
Dec 26
746512_tn?1388811180
Blank
Tammy2009 adopted a new kitty for chr... Comment
Dec 22
657231_tn?1390151580
Blank
rumpled wishes everyone a Merry Chr... Comment
Dec 22
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
657231_tn?1390151580
Blank
rumpled
Northern, NJ
Avatar_f_tn
Blank
Guppy70
Fort Collins, CO
1530171_tn?1418143903
Blank
TheLightSeeker
London, ON
Avatar_f_tn
Blank
helyanna
Finland
Adrenal Insufficiency Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
657231_tn?1390151580
Blank
rumpled
Northern, NJ
Avatar_f_tn
Blank
Guppy70
Fort Collins, CO
1530171_tn?1418143903
Blank
TheLightSeeker
London, ON
Avatar_f_tn
Blank
helyanna
Finland